# SDR 0301319862

- Difficulty date: July 16, 2003
- Submitted: July 18, 2003
- Operation: Air carrier
- Aircraft: N771NC
- Make and model: Doug DC-9-51
- Aircraft serial: 47769
- Aircraft time: 60,533 hours, 59,572 cycles
- Engine: Pwa JT8D9
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Condition: Binding
- Location: Ailerons
- Stage of operation: CL
- How discovered: 9
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

CREW EXPERIENCED SIGNIFICANT BINDING OF THE AILERONS IMMEDIATELY AFTER TAKEOFF.   AS AIRSPEED INCREASED, THE CONTROLLABILITY IMPROVED AND LESS FORCE WAS NEEDED TO MOVE THE CONTROL YOKE.   FLIGHT RETURNED TO AN UNEVENTFUL LANDING BACK AT DTW.   MAINTENANCE CONFIRMED BIND AT ABOUT 10 DEGREES OF RT AILERON DEFLECTION BUT DISAPPEARED AFTER MOVING THE YOKE SEVERAL TIMES.  FOUND EVIDENCE OF CHAFING OR BINDING ON CABLE SECTOR ON FIRST OFFICER'S CONTROL COLUMN AND AGAINST A HYDRUALIC LINE IN THE WING.
